Knots as stable soliton solutions in a three-dimensional classical field theory

Battye, R.A. and Sutcliffe, P.M. (1998) Knots as stable soliton solutions in a three-dimensional classical field theory. Physical Review Letters, 81 (22). pp. 4798-4801. ISSN 0031-9007. (The full text of this publication is not available from this repository)

The full text of this publication is not available from this repository. (Contact us about this Publication)

Abstract

We examine in detail recent claims that knotlike structures exist in a simple classical field theory which are stabilized by the Hopf charge. We present minimum energy configurations for changes one to eight generated numerically. It is found that the solutions exhibit. spectacular variety of behavior including closed loops, linked loops, and, most interestingly, knots. [S0031-9007(98)07755-2].

Item Type: Article
Subjects: Q Science > QC Physics
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science
Depositing User: I. Ghose
Date Deposited: 04 Apr 2009 21:00
Last Modified: 04 Apr 2009 21:00
Resource URI: http://kar.kent.ac.uk/id/eprint/17577 (The current URI for this page, for reference purposes)
  • Depositors only (login required):